Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 19, 2017, 5:49 PM EDT for Heard County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2017, 5:49 PM EDT (21:49 UTC)
- Expired
- Apr 19, 2017, 6:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Heard County, GA
The radar
The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WWUS82 KFFC 192149
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT WED APR 19 2017
GAZ052-066-192215-
Troup GA-Heard GA-
549 PM EDT WED APR 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TROUP AND
SOUTHWESTERN HEARD COUNTIES UNTIL 615 PM EDT...
At 549 PM EDT...a strong thunderstorm was over Glenn, or 8 miles
northeast of Stroud...moving north at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Franklin, Waresville, Glenn and Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3327 8509 3306 8513 3306 8522 3327 8526
TIME...MOT...LOC 2149Z 187DEG 7KT 3312 8520
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 19, 3:50 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 19, 3:50 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 350 PM EDT Wed Apr 19 2017 .SHORT TERM /Tonight through Thursday Night/... Limiting factor for convection thus far today has been the abundance of low clouds in place. Models had done a poor job in developing and maintaining these clouds so stands to reason they would do a poor job in initializing storm formation today which has been several hours delayed. Once clouds decided to scatter though...they scattered quickly allowing for a quick warmup. Most sites remain a few degrees from convective temp for today but that should be no issue here soon. CAPE values on mesoanalysis already pushing 1500 to 2000 J/KG from East Central Alabama through the metro and should serve as the focus for storm initiation here soon. Downdraft CAPE remains modest at best within the wedge with only conducive values for strong winds to the south where storms will not be as prevalent. Still cant rule out downburst winds with isolated cells but hail will be the primary threat with the stronger activity given continued coolish temps aloft. Wedge breaks down through Thu with Bermuda ridge building at the surface from the SE. This will allow for some drier air for the northern tier with PW values falling below an inch from Macon southward. This will leave the best chances which will be slight chance to low end chance at best for the northern tier where CAPE will be sufficient for storms but relatively weak activity given expected 500 to 1000 J/KG values. Deese .LONG TERM /Friday through Wednesday/... No major changes made to the extended forecast. The long term starts with the 500mb ridge having nosed over the area and little in the way of significant precip is expected Thursday night into Wed morning. A weak cold front moves into n Ga on Friday with the best precip chances over n GA with only lighter rainfall amounts expected. N GA will again have the best precip chances on Saturday with the GFS producing light rainfall amounts and the European is basically dry. This is mostly due to the GFS having the next surface low a little farther east than the European. Saturday night and Sunday is when the next significant period of heavy weather is expected as the GFS is only a little faster than the European bringing a strong cold front into n and w GA around 12z Sunday and moving across the rest of the forecast area on Sunday. A rather strong positively tilted upper trough and Jet is associated with the system with 30-40 kts of low level shear forecast from the GFS and 500-1000 surface based cape at the start of Saturday night over the far nw. The low level shear weakens overnight and is not too strong for Sunday as the front moves across the area. The potential for Severe storms will continue to be monitored. Storm potential looks to have ended for Sunday night with just chance to slight chance for showers Sunday night into Monday associated with the upper trough/Low moving across the area. At this point...Tuesday will be dry. Temperatures will continue above normal Sunday then cooling to within a few degrees of normal through Tuesday. BDL/01 && .AVIATION... 18Z UPDATE... After extensive low clouds this morning...really in the last 30 min starting to see some significant clearing across the metro sites and especially down south. This will give way to a Sct cu deck initially but will become BKN rather quickly with TSRA formation possible. Axis of best development still in question but somewhere southwest of ATL looks like a good bet and then moving across ATL terminals through 22Z or so. Once this activity pushes through...should see more tranquil conditions for the remainder of the TAF period. Shift to west still looks on track for 14Z for the winds. //ATL CONFIDENCE...18Z UPDATE... Medium on TSRA timing. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 60 84 61 86 / 30 20 20 30 Atlanta 62 82 64 83 / 20 20 20 20 Blairsville 56 77 56 78 / 30 30 30 40 Cartersville 61 83 61 82 / 20 30 30 30 Columbus 64 86 64 85 / 5 10 10 10 Gainesville 60 81 62 82 / 30 30 30 30 Macon 60 85 60 86 / 10 5 5 10 Rome 61 84 60 83 / 20 30 30 40 Peachtree City 59 83 60 85 / 10 10 10 10 Vidalia 61 85 62 86 / 10 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....01 AVIATION...Deese
Hazardous weather outlook, Apr 19, 5:05 AM EDT, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 505 AM EDT Wed Apr 19 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 505 AM EDT Wed Apr 19 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are possible over north and portions of central Georgia...mainly this afternoon and evening. A few thunderstorms may be strong with Gusty Winds... Small Hail...Frequent Lightning and Locally Heavy Rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There will be a chance of thunderstorms over mainly north Georgia Thursday into Saturday. There is some potential for severe thunderstorms Saturday Night and Sunday. No Hazardous weather is expected at this time Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 19, 5:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT WED APR 19 2017
GAZ052-066-192215-
Troup GA-Heard GA-
549 PM EDT WED APR 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TROUP AND
SOUTHWESTERN HEARD COUNTIES UNTIL 615 PM EDT...
At 549 PM EDT...a strong thunderstorm was over Glenn, or 8 miles
northeast of Stroud...moving north at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Franklin, Waresville, Glenn and Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3327 8509 3306 8513 3306 8522 3327 8526
TIME...MOT...LOC 2149Z 187DEG 7KT 3312 8520
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:47 PM EDT | Special Weather Statement | FFC | Walker | 43 min |
| Apr 19, 6:19 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Apr 19, 6:37 PM EDT | Special Weather Statement | FFC | Heard | 23 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.